Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 27, 2014, 8:38 PM CDT for Armstrong County, Donley County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2014, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 27, 2014, 9:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2653 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:14 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 27, 6:14 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT FRI JUN 27 2014 .AVIATION... 00Z TAFS...PREDOMINANTLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. THE ONE CAVEAT WILL BE IF ANY SHOWERS OR THUNDERSTORMS AFFECT ANY OF THE TERMINALS THIS EVENING. THUS FAR THE CAP HAS BEEN HOLDING ACROSS THE PANHANDLES. THINK THE RELATIVELY BETTER CHANCE OF ANY SHOWERS OR STORMS WILL BE AT KGUY CLOSER TO THE STRONGER FORCING WITH AN UPPER-LEVEL TROUGH. WILL CARRY A VCSH MENTION AT KGUY THROUGH LATE EVENING BASED ON RADAR TRENDS...BUT WILL OMIT ANY MENTION AT KDHT AND KAMA. BREEZY SOUTHERLY WINDS INITIALLY THIS EVENING WILL EVENTUALLY DIMINISH AND TURN TO THE NORTHWEST OVERNIGHT OR SATURDAY MORNING BEHIND A SURFACE TROUGH/WEAK COLD FRONT. WINDS WILL CONTINUE TO VEER TO THE NORTHEAST AND POSSIBLY SOUTHEAST SATURDAY AFTERNOON...BUT SPEEDS WILL BECOME LIGHT DURING THE AFTERNOON /LESS THAN 10 KTS/. KB && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI JUN 27 2014/ DISCUSSION... A NEGATIVELY TILTED UPPER LEVEL TROUGH WHICH STRETCHES FROM NORTHERN WYOMING INTO THE WESTERN PANHANDLES WILL CONTINUE TO ROTATE NORTHEAST TONIGHT. THE ADDED LIFT FROM THIS TROUGH ALONG WITH INSTABILITY AND MOISTURE SHOULD ALLOW FOR SOME SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY OVER THE NORTHEAST HALF OF THE CWA LATE THIS AFTERNOON INTO TONIGHT. A CAP ALOFT MAY KEEP THE ACTIVITY FROM GETTING TOO WIDESPREAD. HOWEVER...IF A COUPLE OF STORMS CAN BREAK THE CAP...THEN THEY MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. AS THE UPPER LEVEL TROUGH ROTATES NORTHEAST AWAY FROM THE PANHANDLES WE WILL SEE A WESTERLY FLOW ALOFT. THIS WESTERLY FLOW SHOULD BE DRIER FOR OUR AREA FOR THE WEEKEND. SOME STORMS MAY TRY TO FORM ALONG A SURFACE TROUGH IN OUR FAR EASTERN CWA SATURDAY AFTERNOON...BUT BELIEVE THE BETTER CHANCE WILL BE JUST TO OUR EAST. BY MONDAY...THE FLOW ALOFT BECOMES NORTHWESTERLY AS AN UPPER LEVEL RIDGE STARTS TO BUILD ACROSS THE GREAT BASIN AND ROCKIES. WEAK DISTURBANCES IN THIS FLOW WILL COMBINE WITH AVAILABLE MOISTURE TO HELP FORM THUNDERSTORMS OVER THE MOUNTAINS MONDAY AFTERNOON AND THEN THEY SHOULD DRIFT THIS WAY MONDAY NIGHT. A COLD FRONT MOVES THROUGH THE REGION BY MONDAY NIGHT AS WELL WHICH WILL ALSO PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THEN FROM TUESDAY THROUGH AT LEAST WEDNESDAY NIGHT AS THE RETURN FLOW ON THE SURFACE BEHIND THE COLD FRONT PROVIDES MORE MOISTURE TO HELP FUEL MORE MOUNTAIN CONVECTION. BY THURSDAY THE NORTHWEST FLOW MAY WEAKEN ENOUGH TO WHERE MOUNTAIN CONVECTION MAY NOT MAKE IT INTO OUR AREA. FIRE WEATHER... RELATIVE HUMIDITY VALUES MAY GET DOWN BELOW 20 PERCENT ACROSS THE WESTERN PANHANDLES THROUGH THE WEEKEND...BUT GREEN UP SHOULD KEEP ANY FIRE WEATHER CONCERNS AT A MINIMUM. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Jun 27, 3:40 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT FRI JUN 27 2014 OKZ001>003-TXZ001>020-280845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 340 PM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. ALSO...A BRIEF TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT THROUGH WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION TONIGHT. GOEHRING
In the hours before
Special weather statement, Jun 27, 8:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 829 PM CDT FRI JUN 27 2014 TXZ018-019-280215- ARMSTRONG TX-DONLEY TX- 829 PM CDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES UNTIL 915 PM CDT... AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES EAST OF WAYSIDE...OR 23 MILES SOUTH OF CLAUDE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLARENDON... LELIA LAKE... HOWARDWICK... GREENBELT LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3507 10084 3475 10057 3475 10160 TIME...MOT...LOC 0129Z 233DEG 34KT 3480 10125 KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:29 PM CDT | Special Weather Statement | AMA | Donley | 46 min |
| Jun 27, 9:12 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 63 min |
| Jun 27, 9:43 PM CDT | Special Weather Statement | AMA | Collingsworth, Donley | 47 min |
| Jun 27, 10:15 PM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 45 min |
| Jun 27, 10:30 PM CDT | Special Weather Statement | AMA | Collingsworth, Donley | 60 min |
| Jun 27, 10:35 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 85 min |
| Jun 27, 10:53 PM CDT | Special Weather Statement | AMA | Roberts | 52 min |
| Jun 27, 11:21 PM CDT | Special Weather Statement | AMA | Lipscomb | 39 min |
| Jun 27, 11:25 PM CDT | Special Weather Statement | AMA | Wheeler | 65 min |
| Jun 28, 12:05 AM CDT | Special Weather Statement | AMA | Collingsworth | 40 min |
| Jun 28, 12:06 AM CDT | Special Weather Statement | AMA | Lipscomb | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.